Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 30, 2013, 7:26 AM CDT for Nemaha County, Kansas. It took effect at May 30, 2013, 7:47 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 7:26 AM CDT (12:26 UTC)
- In effect from
- May 30, 2013, 7:47 AM CDT
- Expired
- May 30, 2013, 2:46 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Nemaha County, KS
The radar
The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek (KS) near Seneca (SNCK1). The gauge peaked at 21.38 ft at May 30, 2013, 11:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 21 ft
- Moderate stage
- 23.5 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06814000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
007 WGUS43 KTOP 301226 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 726 AM CDT THU MAY 30 2013 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC131-302026- /O.NEW.KTOP.FL.W.0003.130530T1247Z-130531T0600Z/ /SNCK1.1.ER.130530T1247Z.130530T1400Z.130530T1800Z.NO/ 726 AM CDT THU MAY 30 2013 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE TURKEY CREEK NEAR SENECA 8NW. * UNTIL LATE TONIGHT. * AT 6:45 AM THURSDAY THE STAGE WAS 20.8 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 21.2 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 21.0 FEET...MINOR FLOOD OCCURRS ALONG THE TURKEY CREEK. $$
1 follow-up statement
006 WGUS83 KTOP 301946 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 246 PM CDT THU MAY 30 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM IN KANSAS... TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC131-302016- /O.CAN.KTOP.FL.W.0003.000000T0000Z-130531T0600Z/ /SNCK1.1.ER.130530T1302Z.130530T1530Z.130530T1750Z.NO/ 246 PM CDT THU MAY 30 2013 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY CREEK NEAR SENECA 8NW. * AT 1:45 PM THURSDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 21.0 FEET. * THE CREEK FELL BELOW FLOOD STAGE AT 12:50 PM THURSDAY. * FORECAST...THE CREEK WILL CONTINUE TO FALL TO 11.0 FEET BY FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 30, 6:50 AM CDT, 36 minutes earlier.
Area forecast discussion, May 30, 6:50 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 650 AM CDT THU MAY 30 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 434 AM CDT THU MAY 30 2013 CONDITIONS TODAY AND TONIGHT ONCE AGAIN PROVIDE AN UNCERTAIN POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA. THE NEGATIVELY-TILTED UPPER LEVEL TROUGH OVER THE NORTHERN AND CENTRAL ROCKIES EARLY THIS MORNING WILL CONTINUE TO DEEPEN THROUGH THE DAY BEFORE SHIFTING MORE NORTHEASTWARD INTO THE NORTHERN PLAINS OVERNIGHT INTO FRIDAY. THE SURFACE LOW REMAINED STATIONED OVER THE OKLAHOMA/TEXAS PANHANDLES THIS MORNING...WITH A BOUNDARY EXTENDING NORTH INTO CENTRAL KANSAS. THIS BOUNDARY SERVED AS THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY EARLY THIS MORNING ACROSS CENTRAL KANSAS...AND THIS ACTIVITY IS EXPECTED TO SLOWLY PROGRESS EASTWARD THROUGH THE FORECAST AREA THIS MORNING INTO THE EARLY AFTERNOON HOURS AS THE BOUNDARY SHIFTS INTO FAR NORTH CENTRAL KANSAS. WHILE THE POTENTIAL FOR THESE STORMS TO BECOME SEVERE APPEARS LOW...THE GREATEST THREAT WILL BE FOR FLASH FLOODING DUE TO THE POTENTIAL FOR SOME HEAVY RAINFALL AS SOME AREAS HAVE ALREADY RECEIVED SEVERAL INCHES OF RAIN WITHIN THE LAST FEW DAYS FROM PREVIOUS ROUNDS OF THUNDERSTORMS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH THIS AFTERNOON. BY THIS AFTERNOON...THE DRYLINE LOOKS TO DEVELOP A BIT FURTHER EAST ACROSS SOUTH CENTRAL KANSAS AND SOUTHWARD INTO OKLAHOMA AND TEXAS. WHILE THIS DRYLINE WILL SERVE AS THE FOCUS FOR THUNDERSTORM INITIATION DURING THE AFTERNOON HOURS...IT IS STILL UNCERTAIN HOW THIS MORNING'S SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL IMPACT THE ENVIRONMENT...MAKING IT DIFFICULT TO DISCERN WHETHER OR NOT THE ATMOSPHERE WILL BE CONDUCIVE TO SUPPORTING THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. MODEL DISCREPANCIES EXIST WITH REGARDS TO HOW LONG THIS MORNING'S ACTIVITY WILL PERSIST ACROSS EASTERN KANSAS...WITH SOME MOVING IT EAST OF THE AREA BY EARLY AFTERNOON WHILE OTHERS HOLD ONTO IT ACROSS FAR EASTERN KANSAS THROUGH MID AFTERNOON. IF THUNDERSTORMS ARE ABLE TO DEVELOP ALONG THE DRYLINE THIS AFTERNOON...MODELS ARE SHOWING MU CAPE VALUES UPWARDS OF 2500-3500 J/KG ACROSS EASTERN KANSAS WITH 0-6KM BULK SHEAR VALUES OF AT LEAST 40KTS. IN GENERAL...THESE PARAMETERS LOOK BETTER ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS...WHERE MODELS SHOW A STRONG LOW AND MID-LEVEL JET OF AT LEAST 50-60 KTS MOVING IN BY THIS AFTERNOON WHICH WILL HELP TO SUPPORT THE DEVELOPMENT OF DEEP SHEAR IN THAT AREA. MODEL SOUNDINGS ALSO SHOW STEEP LAPSE RATES DEVELOPING DURING THE AFTERNOON HOURS. EXPECT ANY THUNDERSTORMS THAT DEVELOP TO BE MORE DISCRETE IN NATURE. THERE MAY ONLY BE A NARROW MOIST SECTOR IN SOUTH CENTRAL AND SOUTHEAST KANSAS WITH BETTER SURFACE DEWPOINT TEMPERATURES INTO THE MID/UPPER 60S TO NEAR 70 DEGREES TO HELP SUPPORT THE LONGEVITY OF ANY DISCRETE CELLS THAT DEVELOP ALONG THE DRYLINE. WILL HAVE TO CLOSELY MONITOR THE ENVIRONMENTAL CONDITIONS TODAY TO GET A BETTER IDEA OF THE THUNDERSTORM POTENTIAL FOR LATE THIS AFTERNOON INTO THIS EVENING. AT THIS TIME...THE BEST AREA FOR ANY STRONG TO SEVERE THUNDERSTORMS LOOKS TO BE FOCUSED GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR...AND MAY POSSIBLY BE FOCUSED EVEN FURTHER SOUTH THAN THAT...ALONG AND SOUTH OF THE I-35 CORRIDOR. LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. AS FOR TEMPERATURES...EXPECT THE CLOUD COVER FROM THE LINGERING SHOWERS AND THUNDERSTORMS TO LIMIT AFTERNOON HEATING SOME TODAY SO HAVE DROPPED TEMPERATURES A COUPLE OF DEGREES INTO THE MID/UPPER 70S...WITH UPPER 50S TO MIDDLE 60S EXPECTED FOR LOWS TONIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 434 AM CDT THU MAY 30 2013 EARLY MORNING FRIDAY WILL LIKELY SEE AN OVERNIGHT MCS SLOWLY MAKING ITS WAY EASTWARD THROUGH THE MORNING HOURS. AS THE DAY PROGRESSES...MODELS SLIGHTLY FASTER AT USHERING IN COOLER MORE STABLE AIR FROM THE WEST WITH INVERTED TROF SETTING UP SOMEWHERE IN THE FAR EASTERN COUNTIES AROUND THE NOON HOUR. WITH SOME SPEED DISCREPANCIES WILL KEEP CHANCE POPS ALONG AND SE OF I70 FOR THE AFTERNOON AND EVENING HOURS...BUT TREND IS TO PUSH PRECIP CHANCES EASTWARD FASTER. IF ATMOSPHERE CAN RECOVER FROM MORNING CONVECTIVE DEBRIS...WILL BE QUITE UNSTABLE ACROSS THE EAST WITH A SLIVER OF 3000J/KG AND 65KTS OF 0-6KM BULK SHEAR AVAILABLE FOR STORMS TO WORK WITH. AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS...THE DEVIL WILL BE IN THE DETAILS AND IN BOTH MESO AND SYNOPTIC SCALE FEATURE INTERACTIONS...TRICKY TO TIME UNTIL DAY DRAWS NEAR. TREND SUGGEST A SOUTHWARD SHIFT...BUT WITH SUCH STRONG PARAMETERS IN PLAY ON THE EAST SIDE OF THE BOUNDARY...NOT READY TO DOWNPLAY SEVERE CHANCES FOR OUR AREA YET. SAT/SUN/MON...COOLER CONDITIONS PREVAIL UNDER NORTHWESTERLY FLOW AS COOL HIGH PRESSURE MOVES INTO THE CENTRAL PLAINS. HIGHS IN THE 70S...EVEN SOME UPPER 60S FOR THE NORTHERN COUNTIES...BEFORE THE MIDDLE TO UPPER 70S RETURN ON MONDAY. OVERNIGHT LOWS IN THE 50S. TUES/WED...NEXT UPPER TROF MAKES ITS WAY ACROSS THE US/CAN BORDER WITH SOME LEADING SHORTWAVE ENERGY MOVING ACROSS THE PLAINS ON TUESDAY WITH THE LARGER TROF DROPPING SOUTHWARD INTO WEDNESDAY. PRECIP CHANCES RETURN AS DO COOLER THAN NORMAL TEMPERATURES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 649 AM CDT THU MAY 30 2013 FOR THE 12Z TAFS...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL TRACK EASTWARD ACROSS THE AREA THIS MORNING AND MAY POTENTIALLY LINGER INTO THE EARLY AFTERNOON HOURS ACROSS FAR EASTERN KANSAS. MVFR CIGS/VIS ARE EXPECTED WITH MOST OF THESE SHOWERS...AND BORDERLINE VFR/MVFR CIGS MAY PERSIST THROUGH MUCH OF THE AFTERNOON. UNCERTAINTY STILL EXISTS REGARDING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THE EVENING. ATTM...HAVE JUST ADDED A MENTION OF VCTS TO KTOP/KFOE FOR THIS EVENING AND EARLY FRIDAY MORNING...HOWEVER THIS THUNDERSTORM POTENTIAL WILL BE HIGHLY DEPENDENT UPON HOW CONDITIONS RECOVER FROM THESE MORNING SHOWERS. SO AMENDMENTS TO THIS THUNDERSTORM POTENTIAL CAN BE EXPECTED WITH FUTURE UPDATES. OTHERWISE...WHILE SOME VARIABLE WINDS ARE POSSIBLE THIS MORNING WITH THE SHOWERS...THEY SHOULD PREVAIL OUT OF THE SOUTH AND SOUTHEAST THROUGH MUCH OF THE PERIOD WITH SOME GUSTY CONDITIONS THIS AFTERNOON. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR KSZ008>012- 020>024-026-034>040-054>056-058-059. && SHORT TERM...HENNECKE LONG TERM...CRAVEN AVIATION...HENNECKE
Hazardous weather outlook, May 30, 5:22 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 522 AM CDT THU MAY 30 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-311030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 522 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS CONTINUE THIS MORNING ACROSS THE AREA. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE...LOCALLY HEAVY RAINFALL COULD BRING LOCALIZED FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON ACROSS THE AREA. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING...PARTICULARLY IF THE ATMOSPHERE HAS A CHANCE TO DESTABILIZE AFTER MORNING CLOUDS AND STORMS DISSIPATE AND MOVE EAST. GREATER THREAT FOR SEVERE STORMS EXISTS SOUTH OF INTERSTATE 70 WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREATS. A COMPLEX OF STORMS MAY DEVELOP OVERNIGHT...BRINGING THE THREAT OF HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE INTO FRIDAY AFTERNOON...WITH THE GREATER RISK ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE. THESE STORMS ALSO HAVE THE POTENTIAL TO BE SEVERE...WITH THE THREAT DIMINISHING AND SHIFTING SOUTH AND EAST EARLY SATURDAY. THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL ALSO CONTINUE. THUNDERSTORM CHANCES RETURN TO THE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:11 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Morris, Osage | 34 min |
| May 29, 9:52 PM CDT | Special Weather Statement | TOP | Republic | 38 min |
| May 29, 10:31 PM CDT | Special Weather Statement | TOP | Clay, Cloud, Republic, Washington | 29 min |
| May 30, 7:33 AM CDT | Areal Flood Advisory | TOP | Ottawa | 117 min |
| May 30, 5:06 PM CDT | Special Weather Statement | TOP | Cloud | 24 min |
| May 30, 5:30 PM CDT | Special Weather Statement | TOP | Cloud | 30 min |
| May 30, 6:33 PM CDT | Special Weather Statement | TOP | Geary | 27 min |
| May 30, 6:59 PM CDT | Special Weather Statement | TOP | Riley | 31 min |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.